×

On precision of stochastic optimization based on estimates from censored data. (English) Zbl 1297.62205

Summary: In the framework of a stochastic optimization problem, it is assumed that the stochastic characteristics of optimized system are estimated from randomly right-censored data. Such a case is frequently encountered in time-to-event or lifetime studies. The analysis of precision of such a solution is based on corresponding theoretical properties of estimated stochastic characteristics. The main concern is to show consistency of optimal solution even in the random censoring case. Behavior of solutions for finite data sizes is studied with the aid of randomly generated example.

MSC:

62N02 Estimation in survival analysis and censored data
62P25 Applications of statistics to social sciences
PDF BibTeX XML Cite
Full Text: Link

References:

[1] Breslow, N., Crowley, J. E.: A large sample study of the life table and product limit estimates under random censorship. Ann. Statist. 2 (1974), 437-453. · Zbl 0283.62023
[2] Dupačová, J., Wets, R.: Asymptotic behaviour of statistical estimates and optimal solutions of stochastic optimization problems. Ann. Statist. 16 (1984), 1517-1549. · Zbl 0667.62018
[3] Houda, M., Kaňková, V.: Empirical estimates in economic and financial optimization problems. Bull. Czech Econometr. Soc. 19 (2012), 50-69.
[4] Kalbfleisch, J. D., Prentice, R. L.: The Statistical Analysis of Failure Time Data. Second edition. Wiley, New York 2002. · Zbl 1012.62104
[5] Kaňková, V.: Empirical estimates in stochastic optimization via distribution tails. Kybernetika 46 (2010), 459-471. · Zbl 1225.90092
[6] Rejto, L.: On fixed censoring model and consequences for the stochastic case. Trans. 9th Prague Conference on Stochastic Decision Functions 1982, Academia, Prague 1983, pp. 141-147.
[7] Robbins, H., Siegmund, D.: Boundary crossing probabilities for a Wiener process and sample sums. Ann. Math. Statist. 41 (1970), 1410-1429. · Zbl 0255.60058
[8] Volf, P.: On precision of optimization in the case of incomplete information. Bull. Czech Econometr. Soc. 19 (2012), 170-184.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.